Tennessee, 2025Flash Flooding and Damaging Winds in Tennessee, June 18 to 19, 2025
June 18 to 19, 2025 · NWS MEG · 15 events in 8 counties and zones
A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $5.4 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area. As the cold front sagged south, an upper-level disturbance pushed into the region, causing an increase in shear. Convection developed along an old outflow boundary during the late afternoon and evening hours on June 18, 2025. Additional development occurred as the front and additional outflow boundaries pushed south into the area. Storm mode was generally clusters and segments at first. Robust instability and high DCAPE values supported large hail and damaging winds initially. After midnight and during the early morning hours of June 19, 2025, the front nearly stalled and became parallel to the upper-level flow. As a result, convection became more east-west oriented with very heavy rainfall rates. Training storms caused significant flash flooding over parts of West Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:35 PM CST, 3 hours 5 minutes earlier. Its key messages:
- Updated at 235 PM CDT Wed Jun 18 2025
- A cold front will push into the region tonight, bringing a couple of rounds of strong to severe storms. A Slight Risk of severe weather is in effect for east Arkansas, the Missouri Bootheel, West Tennessee and extreme northwest Mississippi through the overnight period.
- Strong to severe storms will continue across north Mississippi into mid morning on Thursday.
- Hot and humid conditions will develop late week, with heat indices above 100 degrees by Saturday.
Area forecast discussion, Jun 18, 1:35 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
235 PM CDT Wed Jun 18 2025
...New DISCUSSION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 235 PM CDT Wed Jun 18 2025
- A cold front will push into the region tonight, bringing a
couple of rounds of strong to severe storms. A Slight Risk of
severe weather is in effect for east Arkansas, the Missouri
Bootheel, West Tennessee and extreme northwest Mississippi
through the overnight period.
- Strong to severe storms will continue across north Mississippi
into mid morning on Thursday.
- Hot and humid conditions will develop late week, with heat
indices above 100 degrees by Saturday.
&&
.DISCUSSION...
(This evening through next Tuesday)
Issued at 235 PM CDT Wed Jun 18 2025
Currently...A very warm, moist and unstable airmass is in place
across the Mid-South ahead of an approaching cold front located
roughly along the I-44 corridor in MO. An old outflow boundary sits
from NW TN into east-central AR. Dewpoints range from the mid to
upper 70s with even some 80 degree readings along the KY/MO border.
MLCAPEs range from 2500 to 3000 J/kg across the entire region. 0-6
km bulk wind shear is fairly weak attm with most of the Mid-South
below 25 kts. Isolated convection is started to pop up thanks to
surface heating though it should remain below severe limits for
the next few hours.
The next upper level disturbance will push into the region late this
afternoon into this evening. This will result in an increase in wind
shear with 0-6 km values topping 30 kts in places. The latest hi-res
models show development along the old outflow boundary late this
afternoon into this evening along with additional development as the
front sags into the area overnight. Storm mode is trending toward
clusters and segments through much of the night. Given the amount of
instability and DCAPE values around 1000 J/kg the main threat will
be damaging winds though large hail may accompany some storms. The
environment does not seem particular conducive to tornadoes with
weak UH tracks though 0-1km helicity values greater than 100 m2/s2
could support a tornado so do not want to completely discount that
threat.
Later tonight as the front basically stalls and becomes parallel to
the upper flow, the convection becomes more E-W. This seems to
happen initially just north of the TN/MS state border around 3 am with
the line eventually sagging south through north MS into mid-morning
Thursday.
Precip water values of 1.8 to 2.0 inches across the area will result
in some very heavy rainfall rates at times overnight. Any storms
that train over the same area could result in an isolated flash
flood threat.
Upper ridging will build into the region through the end of the week
with heat and humidity building. Heat index readings will top 100
degrees by the end of the week and then 105 degrees this weekend.
Heat advisories will probably be needed. The heat will continue into
next week as latest models indicate upper level high pressure over
the SE US.
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Wed Jun 18 2025
Confidence still remains low with respect to timing and coverage
of convection during the TAF period. Hi-res guidance now suggests
that this afternoon will largely remain free of convection except
for some scattered storms over north MS. Between 22-00Z,
convection will develop along a SW/NE boundary in NE AR and north
TN. This activity will shift southeast through 03Z. At that time,
additional convection will develop as the front moves into the
northern portions of the area. The latest guidance doesn't show 2
distinct rounds of convection, instead just has scattered
thunderstorms around for much of the overnight hours. The
convection will then shift into north MS after 12Z with gradual clearing
skies and more westerly winds for the day on Thursday.
&&
.FIRE WEATHER...
Issued at 235 PM CDT Wed Jun 18 2025
A cold front will move into the region tonight bringing widespread
showers and thunderstorms overnight into tomorrow morning. Hot
and humid conditions will move in Friday through the weekend with
temperatures rising into the lower to mid 90s. There are no fire
weather concerns in the near future as humidities and fuel
moistures remain high.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...SJM
AVIATION...KRD
In the hours before
Special weather statement, Jun 18, 4:25 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
525 PM CDT Wed Jun 18 2025
TNZ004-022-182300-
Benton TN-Henry TN-
525 PM CDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND CENTRAL
HENRY COUNTIES THROUGH 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paris, Springville, Big Sandy, Haigler Ridge, Sunnyside, Manleyville,
Porter Court, Old Springville, India, and Big Sandy Unit Tennessee
National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 8795 3620 8829 3633 8835 3644 8806
3643 8804 3637 8800 3635 8798 3627 8794
TIME...MOT...LOC 2224Z 252DEG 27KT 3628 8825
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JABSpecial weather statement, Jun 18, 4:27 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
527 PM CDT Wed Jun 18 2025
TNZ004-021-022-182300-
Carroll TN-Benton TN-Henry TN-
527 PM CDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BENTON...NORTHEASTERN
CARROLL AND SOUTHEASTERN HENRY COUNTIES THROUGH 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vale, or 9 miles south of Paris, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paris, Camden, Vale, Springville, Routon, Big Sandy, Mansfield,
Haigler Ridge, Manleyville, Old Springville, Van Dyke, Mixie, Spring
Creek, Crews Store, and Ephesus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 8792 3608 8833 3624 8839 3637 8800
3634 8797 3628 8794 3622 8795 3621 8794
3619 8794 3616 8792
TIME...MOT...LOC 2226Z 252DEG 27KT 3617 8827
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JABSpecial weather statement, Jun 18, 4:30 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Wed Jun 18 2025
TNZ004-021-182300-
Carroll TN-Henry TN-
530 PM CDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CARROLL AND
SOUTHWESTERN HENRY COUNTIES THROUGH 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntingdon, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McKenzie, Huntingdon, Bruceton, Vale, Hollow Rock, Henry, Jarrell,
Mansfield, New Zion, Hico, Van Dyke, Mixie, Crews Store, Ephesus, and
Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3597 8855 3609 8859 3612 8856 3612 8853
3616 8853 3623 8829 3606 8821 3597 8821
TIME...MOT...LOC 2230Z 245DEG 28KT 3606 8847
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JABEvent by event
9 thunderstorm wind, 5 flash flood, 1 lightning. Local standard time, as filed.
Lightning, Henry
- When
- June 18, 4:40 PM CST to 4:41 PM CST
- Where
- Henry County, 2.17 mi SE of Oakland
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.260, -88.200
An individual was carrying a portable generator and was struck by lightning. The person suffered a minor injury to the hand.
Thunderstorm Wind, Haywood
- When
- June 18, 11:25 PM CST to 11:30 PM CST
- Where
- Haywood County, Nutbush
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.700, -89.420
Trees were knocked down across northern Haywood County.
Thunderstorm Wind, Lauderdale
- When
- June 18, 11:40 PM CST to 11:45 PM CST
- Where
- Lauderdale County, 1.78 mi SW of Henning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.650, -89.600
Several trees were knocked down at the Highway 51 rest area south of Henning.
Thunderstorm Wind, Madison
- When
- June 19, 12:08 AM CST to 12:09 AM CST
- Where
- Madison County, 0.89 mi SE of Carroll
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 35.710, -88.820
A wind gust of 62 mph was measured on a Davis weather station.
Thunderstorm Wind, Haywood
- When
- June 19, 12:11 AM CST to 12:16 AM CST
- Where
- Haywood County, 0.89 mi SE of Ko Ko
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -89.270
Trees were knocked down across southern Haywood County.
Thunderstorm Wind, Henderson
- When
- June 19, 12:35 AM CST to 12:40 AM CST
- Where
- Henderson County, 0.58 mi SSW of Juno
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.692, -88.534
Trees were knocked down near Westover Road and Crucifer Road.
Thunderstorm Wind, Tipton
- When
- June 19, 12:55 AM CST to 1:00 AM CST
- Where
- Tipton County, 0.68 mi ESE of Crosstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.445, -89.790
A tree was knocked down across Highway 51 South, blocking one lane.
Thunderstorm Wind, Lauderdale
- When
- June 19, 2:37 AM CST to 2:42 AM CST
- Where
- Lauderdale County, 1.12 mi W of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -89.850
Several trees were knocked down at Fort Pillow State Park.
Flash Flood, Tipton
- When
- June 19, 3:10 AM CST to 6:45 AM CST
- Where
- Tipton County, 0.1 mi E of Mason to 2.2 mi N of Holly Grove
- Cause
- Heavy Rain
- Property damage
- $5.0 million
- Reported by
- Public
- Coordinates
- 35.420, -89.548
Heavy rain caused flash flooding throughout the Covington area and across much of Tipton County. Over 7 inches of rain fell in a short period of time, causing flooding on Highway 59 and Highway 51, along with South Main Street in Covington. There were multiple water rescues. Thirty-two homes and businesses were flooded. Many roads and bridges were damaged throughout the county.
Flash Flood, Haywood
- When
- June 19, 4:30 AM CST to 6:45 AM CST
- Where
- Haywood County, 0.89 mi NE of Meux Corner to 1.64 mi SSE of Dancyville
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -89.410
Roadways were flooded throughout the southern part of Haywood County.
Thunderstorm Wind, Hardeman
- When
- June 19, 4:45 AM CST to 4:50 AM CST
- Where
- Hardeman County, 0.69 mi S of Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.260, -89.000
Trees were knocked down, blocking several roads across Hardeman County, including Clifft Road at Sugarhill Loop, Mt. Comfort Drive, Naylor Road near Highway 138, and Vildo Road near Newsome Road.
Flash Flood, Hardeman
- When
- June 19, 5:00 AM CST to 6:00 AM CST
- Where
- Hardeman County, 0.69 mi N of Hickory Vly to 0.51 mi NNW of Hickory Vly
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.180, -89.130
Somerville Road was washed out by flooding.
Thunderstorm Wind, Shelby
- When
- June 19, 5:05 AM CST to 5:10 AM CST
- Where
- Shelby County, 1.79 mi W of White Station
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.116, -89.931
A large tree fell on a house in the 500 block of Shotwell Street near Southern Avenue.
Flash Flood, Hardeman
- When
- June 19, 5:15 AM CST to 6:15 AM CST
- Where
- Hardeman County, 1.32 mi ESE of Lacy to 1.2 mi SE of Lacy
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.110, -88.850
Peavine Road between Reeves Road and Bass Road was washed away by flash flooding.
Flash Flood, Shelby
- When
- June 19, 5:36 AM CST to 6:45 AM CST
- Where
- Shelby County, 0.69 mi N of Memphis to 0.89 mi NNW of Memphis
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.140, -90.020
I-240 at Jefferson Rd was completely flooded.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 18 to 19, 202511 deaths · 3 events
- Excessive Heat in Arizona, June 18 to 20, 20257 deaths · 4 events
- Cold in California, June 18 to 22, 20253 deaths · 1 event
- Tornadoes and Hail in Indiana, June 18, 20251 injured · $548,000 · EF0 · 99 events
- Tornadoes and Flash Flooding in Ohio, June 18, 20251 injured · $316,000 · EF1 · 70 events
- Tornadoes and Damaging Winds in Illinois, June 18, 20251 injured · EF2 · 54 events
- Damaging Winds in Ohio, June 18, 2025$163,000 · 60 kt wind · 58 events
- Tornadoes and Damaging Wind in Arkansas, June 18, 2025$525,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Tennessee, June 18 to 19, 2025$545,000 · EF0 · 13 events
- Hail and Damaging Winds in Indiana, June 18, 2025$179,000 · 1.75 in hail · 34 events
- Flash Flood in Tennessee, June 18, 2025$500,000 · 1 event
- Damaging Winds in Ohio, June 18, 2025$290,000 · 80 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277004, 1277013, 1277007, 1277006, 1277015, 1277020, 1278895, 1277018, 1276992, 1276997, 1277012, 1276998, 1277115, 1276999, 1277000.